Alert archive / California / Wind Advisories in 2008
Wind Advisory 6, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Feb 23, 2008, 12:58 PM PST for Siskiyou County, California. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2008, 12:58 PM PST (20:58 UTC)
- Expired
- Feb 24, 2008, 10:00 AM PST
- In force
- 21 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 232058 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1258 PM PST SAT FEB 23 2008 CAZ081-240600- /O.NEW.KMFR.WI.Y.0006.080223T2100Z-080224T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1258 PM PST SAT FEB 23 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST SUNDAY. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON THROUGH SUNDAY MORNING ALONG I-5 NEAR WEED. WINDS WILL DIMINISH SUNDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STAVISH
3 follow-up statements
000 WWUS76 KMFR 240547 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 947 PM PST SAT FEB 23 2008 CAZ081-241400- /O.CON.KMFR.WI.Y.0006.000000T0000Z-080224T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 947 PM PST SAT FEB 23 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON THROUGH SUNDAY MORNING ALONG I-5 NEAR WEED. WINDS WILL DIMINISH SUNDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SVEN
000 WWUS76 KMFR 241140 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 340 AM PST SUN FEB 24 2008 CAZ081-241800- /O.CON.KMFR.WI.Y.0006.000000T0000Z-080224T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 340 AM PST SUN FEB 24 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. SOUTHEAST TO SOUTH WINDS 25 TO 35 MPH GUSTING TO 50 MPH WILL DIMINISH TO 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH THIS AFTERNOON ALONG I-5 NEAR WEED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STOCKTON
000 WWUS76 KMFR 241809 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1009 AM PST SUN FEB 24 2008 CAZ081-241915- /O.EXP.KMFR.WI.Y.0006.000000T0000Z-080224T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1009 AM PST SUN FEB 24 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHEAST WINDS HAVE DECREASED TO AROUND 25 MPH AS THE OCCLUDED FRONT MOVED NORTH OF THE SHASTA VALLEY. WINDS WILL CONTINUE AROUND 20 TO 25 MPH RANGE WITH OCCASIONAL GUSTS TO AROUND 40 MPH THROUGHOUT TODAY BEFORE DECREASING BELOW 20 MPH TONIGHT. $$ FB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Feb 23, 9:09 AM PST, 3 hours 49 minutes earlier.
Area forecast discussion, Feb 23, 9:09 AM PST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
909 AM PST SAT FEB 23 2008
.DISCUSSION...SATELLITE IMAGERY SHOWS A DEEP LOW PRESSURE BETWEEN
130-140W WITH WIDESPREAD FRONTAL CLOUD BANDS ARRIVING INTO
NORTHERN CALIFORNIA. THE MEDFORD 88D RADAR SHOWS A FEW SPRINKLES
BUT FARTHER TO THE SW THE EUREKA RADAR IS SHOWING PLENTY OF
PRECIPITATION WITH THIS BAND. THE STORM SYSTEM HAS SLOWED DOWN A
BIT BUT PRECIPITATION IS STILL EXPECTED TO ARRIVE INTO SOUTHERN
SISKIYOU COUNTY EARLY AFTERNOON AND MAY NOT CROSS INTO OREGON
UNTIL EARLY THIS EVENING. THE CURRENT SUITE OF WARNINGS AND
ADVISORIES STILL LOOK REASONABLE WITH MAJOR ACTIVITIES CONFINED
SOUTH OF THE STATE LINE. THE LOW PRESSURE IS EXPECTED TO COME
INLAND JUST SOUTH OF CAPE MENDOCINO CALIF SUNDAY MORNING. ALTHOUGH
THIS TRACK IS SOUTH OF OUR FORECAST AREA THERE WILL STILL BE
ENOUGH PRESSURE GRADIENT TO PRODUCE GUSTY SOUTH WINDS IN THE
SHASTA VALLEY AND AT THE HIGHER ELEVATION SUCH AS THE SISKIYOU
PASS THIS AFTERNOON THROUGH TONIGHT.
&&
.AVIATION...
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY FOR
CAZ080-CAZ085.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY
FOR CAZ082-CAZ083.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 7 PM
THIS EVENING TO 4 AM PST SUNDAY FOR PZZ356-PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST SUNDAY
FOR PZZ350-PZZ356-PZZ370-PZZ376.
08/99/99Hazardous weather outlook, Feb 23, 11:59 AM PST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1159 AM PST SAT FEB 23 2008 CAZ082-083-240800- SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 1159 AM PST SAT FEB 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING WILL BE IN EFFECT BEGINNING AT 4 PM PST THIS AFTERNOON AND WILL REMAIN IN EFFECT THROUGH TONIGHT. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WINTER STORM WARNING WILL REMAIN IN EFFECT UNTIL 4 PM PST SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-240800- WESTERN SISKIYOU COUNTY- 1159 AM PST SAT FEB 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SNOW ADVISORY WILL BE IN EFFECT BEGINNING AT 4 PM PST THIS AFTERNOON ABOVE 3500 FEET AND WILL REMAIN IN EFFECT THROUGH TONIGHT. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE SNOW ADVISORY WILL REMAIN IN EFFECT UNTIL 4 PM PST SUNDAY ABOVE 3500 FEET. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ085-240800- MODOC COUNTY- 1159 AM PST SAT FEB 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SNOW ADVISORY WILL BE IN EFFECT BEGINNING AT 4 PM PST THIS AFTERNOON AND WILL REMAIN IN EFFECT THROUGH TONIGHT. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE SNOW ADVISORY WILL BE IN EFFECT UNTIL 4 PM PST SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WOODHEAD
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.